MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number SHPX200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); No Code Available (3191)
Date of Event 07/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture baker grade 3 or 4.Concomitant medical products: 200cc mentor memorygel breast implant, catalog # shpx-200, serial # (b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a breast augmentation revision with a 200cc mentor memorygel breast implant and experienced postoperative left-sided capsular contracture (baker grade 3 or 4).Capsular contracture was diagnosed in office.As a result, the patient underwent explantation on (b)(6) 2019.
 
Additional Manufacturer Narrative
On (b)(6) 2019, mentor received the suspect medical device.On (b)(6) 2019, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, it was reported that the patient developed capsular contracture.During evaluation of the sample it was observed to be intact.No anomalies were observed.Postoperative formation of a fibrous tissue capsule around a mammary prosthesis is a normal physiologic response to the implantation of a foreign object and occurs in all patients in varying degrees.In some cases, contracture of the fibrous capsule may occur.This phenomenon is referred to as capsular contracture.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.¿ an investigation of the returned device was performed, and mentor could not uncover a device failure that we could connect to the reported medical symptoms, however complaint information will be included in complaint trending that is reviewed by quality assurance to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8931549
Report Number1645337-2019-17633
Device Sequence Number13516516
Product Code FTR
UDI-Device Identifier00081317025207
UDI-Public00081317025207
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/10/2023
Device Catalogue NumberSHPX200
Device Lot Number7595328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Initial Date Received by Manufacturer 07/29/2019
Supplement Date Received by Manufacturer09/16/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR